Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CoQ10 and DHEA

May 24, 2017

Hi. I'm a female and take kivexa, ritonavir and atanazivir. Is it safe for me to take DHEA 75mg a day and coq10 600mg a day? No other health issues that I'm aware of. I can't seem to find a consistent answer. Probably because there isn't one! Many thanks, Freya.

Response from Mr. Vergel

Hello Freya

There are no known interactions between Coenzyme Q-10 and HIV antiretrovirals.

DHEA is a steroid androgenic hormone produced by the adrenal glands. High doses may cause aggressiveness, irritability, trouble sleeping, and the growth of body or facial hair on women.t also may stop menstruation and lower the levels of HDL ("good" cholesterol), which could raise the risk of heart disease. It is not known whether ritonavir boosts its level.

Some studies show that this over-the-counter supplement in the U.S. can increase testosterone in women (not in men), with the related libido and mood benefits associated with testosterone.

In a study published in 2007, DHEA supplementation in fully suppressed HIV patients was associated with an improvement in quality of life but appeared to have no beneficial antiviral, immunomodulatory, hormonal, or body composition effects, suggesting that it not be routinely used as an adjunctive therapy in this population.

I would suggest that you do not take it blindly. You may want to talk to your doctor to get your DHEA blood level checked before and after supplementing with it.

More information on DHEA

DHEA- What do studies show?

Do you need to take DHEA?

Please let me know if you have any other questions.

In health,

Nelson



Previous
Viral load increase on treatment.
Next
Coolsculpting for lypodystrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement